MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3; CEMENTLESS HIP STEM
Model Number 01.12.023
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed by medacta regulatory affairs department on 13 march 2020: lot 163265: (b)(4) items manufactured and released on 02-sep-2016.Expiration date: 2021-08-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar event reported.Clinical evaluation performed by medical affairs manager: partial hip revision surgery (stem and head) performed 3 years after cementless total hip arthroplasty in a (b)(6) year old farmer.Radiological images provided show the presence of radiolucent lines in gruen zones 1, 2, 6 and 7 and signs of stress shielding suggesting stem mobilization.Aseptic loosening is a possible literature described adverse event after cementless total hip arthroplasty and causes are often unknown.Early return to high level of activities may reduce primary stability of the stem and hinder implant fixation.No conclusion can be drawn on the basis of available information.
 
Event or Problem Description
Revision surgery performed 3 years and 1 month after the primary surgery due to the proximal loosening of a quadra h stem.The surgeon revised the stem and ball head.The patient was a heavy working farmer.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9896985
Report Number3005180920-2020-00203
Device Sequence Number2225292
Product Code JDI
UDI-Device Identifier07630030802041
UDI-Public07630030802041
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/18/2021
Device Model Number01.12.023
Device Catalogue Number01.12.023
Device Lot Number163265
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2020
Initial Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR